0
RESEARCH PAPERS: Papers From Symposium on Numerical/Diagonal/Laboratory Computer Methods in Fluid Mechanics

Laminar Incompressible Viscous Flow in Curved Ducts of Regular Cross-Sections

[+] Author and Article Information
K. N. Ghia, J. S. Sokhey

Department of Aerospace Engineering and Applied Mechanics, University of Cincinnati, Cincinnati, Ohio

J. Fluids Eng 99(4), 640-648 (Dec 01, 1977) (9 pages) doi:10.1115/1.3448875 History: Received September 12, 1977; Online October 12, 2010

Abstract

The laminar three-dimensional flow in curved ducts has been analyzed for an incompressible viscous fluid. The mathematical model is formulated using three-dimensional parabolized Navier-Stokes equations. The equations are generalized using two indices which permit the choice of Cartesian or cylindrical coordinate systems and straight or curved ducts. The solutions are obtained numerically using an ADI method for a number of duct geometries and flow parameters. The study presents detailed results for developing laminar flow in rectangular curved ducts; also, the effect of longitudinal curvature on secondary flow is fully analyzed. An investigation is made of the occurrence of Dean’s instability and, for curved square ducts, it is found to first appear at Dean number ≃ 143.

Copyright © 1977 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In